Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Done discectomy, laminectomy with cortisone shots. Electric current sensation. Tried gabapentin, lyrica. Suggestions?

This web page came up when I Googled "sacrum electric current sensation." So far, I have had two discectomy/laminectomy procedures on my L4-L5, cortisone shots at same, and cortisone shots at L5-S1. This has all been within the last year and a half, most recent cortisone shots about a week ago. In addition to situational pain, there is a constant electric current sensation moving from my lower back through both legs, causing me to constantly move. It doesn't matter if I'm standing, driving, laying on the couch, sleeping, whatever. I constantly move. Gabapentin did not work for me, I'm now on Lyrica and it does not seem to be making a dent, either. Any suggestions? My employment is in jeopardy with these back issues!!
Asked On : Thu, 25 Apr 2013
Answers:  2 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

It is unfortunate to note that your symptoms have not improved despite surgery, epidural injections and taking pregabalin/gabapentin.

At this point, you could take a combination of duloxetine and pramipexole for help.

Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)

Senior Consultant Neurologist

Apollo Hospitals, Hyderabad,

My personal URL on this website:

My email:
Answered: Thu, 25 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

It is likely that irritation of the nerve root is still present?
Nerve Conduction Studies and ElectroMyoGram (EMG) / as also repeating the MRI of the spine may help...
Valproate may help some - discuss with your neurologist
A second opinion may also be helpful...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Thu, 25 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor